Have Medical Questions? Ask a Doctor Online!
The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
I am Mysticdoc, experienced Internal Medicine Specialist.
I am here to help you with your concerns.
THis is known as orthostatic hypotension.
Dehydration is the most common cause.
This can be treated with wearing compression stockings during standing or walking besides lot of fluids.
Another possibility can be due to the autonomic dysfunction.
THis is a problem with nervous system responsible for maintaining vascular tone during standing position.
Body does not respond appropriately or quickly with the position change.
Also neurodegenerative disorders like Parkinson's can affect the blood pressure.
You should consult with a neurologistfor further evaluation.
Thanks for you through reply. I do see a neuro as I have nerve damage from a herniated disc which I had to have L4/L5 fused. It has caused drop foot and constant leg pain. I was also diagnosed with Gullian Barre Syndrome in early July (very lucky as it was not sevre). Could this be part of the problem and should I discuss with my neuro doc?
peripheral neuropathy from these conditions can affect your blood pressure.
So is there anything I can do besides getting up slowly so that I don't become dizzy and fall to the floor.
you can wear elastic stockings.
Also cross your legs to tense the muscles while standing.
Also isometric hand grips will help to hold up the blood pressure.
Increase salt intake.
There are certain medications like fludrocortisone that can be used in more severe cases.
This depends on the specialist you are seeing.
I was told about the sale but not the others. They did test salt levels in my blood and it was within range. I see cardio, neuro, rheum and others. This is where I get confused as it appears it all crosses over and I never know who to call for help. I will try your suggestions.
neurologist should be consulted since your other tests are normal.
The above suggestions should help you a lot.
If not, then medication can be used.